Alert archive / Texas / River Flood Watches in 2021
River Flood Watch 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at Sep 14, 2021, 8:19 AM CDT for Newton County, Texas; Beauregard Parish, Louisiana. It took effect at Sep 17, 2021, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 8:19 AM CDT (13:19 UTC)
- In effect from
- Sep 17, 2021, 7:00 PM CDT
- Expired
- Sep 15, 2021, 8:53 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 20.36 ft at Sep 16, 2021, 8:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
932
WGUS64 KLCH 141319
FFALCH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
819 AM CDT Tue Sep 14 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Watch for the following rivers in Louisiana...Texas...
Sabine River Near Deweyville
LAZ030-041-TXZ216-260-262-142130-
/O.NEW.KLCH.FL.A.0007.210918T0000Z-210919T0600Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CDT Tue Sep 14 2021
The National Weather Service in Lake Charles has issued a
* Flood Watch for
the Sabine River Near Deweyville.
* From Friday evening to early Sunday morning.
* At 7:45 AM CDT Tuesday the stage was 17.1 feet.
* Flood stage is 24.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Sabine River
Deweyville 24.0 17.1 Tue 7 am CDT 17.8 20.6 23.6
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
Brazzell2 follow-up statements
369
WGUS64 KLCH 141623
FFALCH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
1123 AM CDT Tue Sep 14 2021
...The Flood Watch is extended for the following rivers in
Louisiana...
Mermentau River Near Mermentau
...The Flood Watch continues for the following rivers in Louisiana...
Texas...
Calcasieu River Near Oberlin
Calcasieu River Near Kinder
Sabine River Near Deweyville
LAZ042-043-052-150030-
/O.EXT.KLCH.FL.A.0006.210919T0600Z-000000T0000Z/
/MRML1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021
The Flood Watch continues for
the Mermentau River Near Mermentau.
* From late Saturday night until further notice.
* At 10:15 AM CDT Tuesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Sunday morning.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Mermentau River
Mermentau 4.0 2.8 Tue 10 am CD 2.9 3.3 3.6
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
LAZ030-041-TXZ216-260-262-150030-
/O.CON.KLCH.FL.A.0007.210918T0000Z-210919T0600Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021
The Flood Watch continues for
the Sabine River Near Deweyville.
* From Friday evening to early Sunday morning.
* At 10:45 AM CDT Tuesday the stage was 17.1 feet.
* Flood stage is 24.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Sabine River
Deweyville 24.0 17.1 Tue 10 am CD 18.4 21.5 23.8
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAZ031-150030-
/O.CON.KLCH.FL.A.0008.210919T1200Z-000000T0000Z/
/OBCL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021
The Flood Watch continues for
the Calcasieu River Near Oberlin.
* From Sunday morning until further notice.
* At 10:15 AM CDT Tuesday the stage was 2.4 feet.
* Flood stage is 13.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Sunday morning.
* Impact...At 13.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Calcasieu River
Oberlin 13.0 2.4 Tue 10 am CD 10.8 12.5 12.4
&&
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283
3077 9273
$$
LAZ031-041-042-150030-
/O.CON.KLCH.FL.A.0004.210919T1200Z-000000T0000Z/
/KDRL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021
The Flood Watch continues for
the Calcasieu River Near Kinder.
* From Sunday morning until further notice.
* At 10:15 AM CDT Tuesday the stage was 4.1 feet.
* Flood stage is 16.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Sunday morning.
* Impact...At 16.0 feet, Flooding of wooded areas near the river
will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Calcasieu River
Kinder 16.0 4.1 Tue 10 am CD 9.5 13.2 14.9
&&
LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318
3058 9290
$$
SD122
WGUS64 KLCH 151353 RRA
FFALCH
Flood Watch
National Weather Service Lake Charles LA
853 AM CDT Wed Sep 15 2021
...The Flood Watch is cancelled for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
LAZ030-041-TXZ216-260-262-151500-
/O.CAN.KLCH.FL.A.0007.210918T0000Z-210915T1353Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Wed Sep 15 2021
The Flood Watch is cancelled for
the Sabine River Near Deweyville.
* At 7:45 AM CDT Wednesday the stage was 18.3 feet.
* Flood stage is 24.0 feet.
* Forecast...Flood stage may be reached based on the latest forecast
information.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 18.3 Wed 7 am CDT 19.5 20.4 20.0
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
04What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at Sep 14, 7:17 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 14, 7:17 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lake Charles LA
717 AM CDT Tue Sep 14 2021
.DISCUSSION...
For 12Z TAF issuance.
&&
.AVIATION...
Widespread moderate to heavy rain is currently being experienced
throughout the area along with gusty winds. BPT and LCH in
particular will see stronger winds throughout much of the period.
As Tropical Storm Nicholas continues to progress towards the
northeast, rain and winds will eventually decrease for
southwestern portions of the area. Expect winds to shift at BPT late
in the period from southeasterly to westerly/northwesterly as the
center of circulation passes by. Easterly/southeasterly flow will
persist for the other terminals through to the end of the period.
Low-level clouds will be expected Wednesday morning. IFR/MVFR
conditions will be possible for all terminals throughout the
entire period.
55
&&
.PREV DISCUSSION... /issued 528 AM CDT Tue Sep 14 2021/
DISCUSSION...
SHORT TERM [Today through 12Z Friday]...
A lack of consensus remains regarding the track for Nicholas. The
period will be dominated by influences from Nicholas as it
continues to progress along the Gulf Coast into more inland areas.
Inflow of moisture from the Gulf of Mexico will continue. This
will ensure consistent chances for precipitation through to the
end of the period.
Model ensembles show Nicholas continuing to progress towards the
northeast. However, some models show it moving out of our area
quickly while others keep it in our area into the long term.
Tropical Storm force winds will be expected for portions of
southeastern Texas and extreme southwestern Louisiana. That being
said, there will be a significant flooding threat to our entire
area.
High chances for precipitation will be expected through to the end
of the period, supported by continued onshore flow. The movement of
Nicholas could slow with activity possibly remaining in our area
into the long term. High pressure towards the northeast could act
to slow the progression. WPC has portions of southeastern Texas
and southwestern Louisiana in a High Risk of Excessive Rainfall
with the remaining area in a Moderate Risk. A Flash Flood Watch
remains in effect for our entire area.
55
LONG TERM [Friday through Monday]...
At the start of the long range period, GFS and ECMWF are in
generally good agreement that Nicholas will be a remnant weak SFC
low across northern LA, with a lingering trof axis aloft stretching
NE to SW across the NW Gulf Coast region. At least some relatively
drier air is progged to have intruded in from the west, but the
models diverge a bit on this point in terms of magnitude and
eastward extent. In any event, this does not appear to be sufficient
enough to preclude good rain chances from continuing, especially
over ERN zones. This overall pattern is forecast to change very
little through the weekend, yielding above normal and mainly
diurnally driven rain chances, with temperatures near or below
seasonal normals.
13
MARINE...
Nicholas made landfall along the Texas coast. It is expected to
move towards the northeast and weaken. Tropical Storm conditions
are expected across the coastal waters west of Cameron, including
Sabine Lake. Conditions will begin to improve Wednesday and
Wednesday night as the system continues to weaken while tracking
inland across southwestern Louisiana.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 71 81 70 / 90 80 80 40
LCH 81 73 83 72 / 100 80 80 50
LFT 81 74 84 73 / 100 80 90 60
BPT 82 72 83 70 / 100 70 80 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
041>045-052>055-073-074.
Storm Surge Watch for LAZ073.
Tropical Storm Warning for LAZ073.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ052>054.
TX...Flash Flood Watch through Wednesday afternoon for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ201-215-216.
GM...Small Craft Advisory until 3 PM CDT Wednesday for GMZ432-452-455-
472-475.
Tropical Storm Warning for GMZ430-450-470.
Small Craft Exercise Caution through Wednesday afternoon for
GMZ435.
&&Hazardous weather outlook, Sep 14, 5:39 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 539 AM CDT Tue Sep 14 2021 LAZ027>033-041>045-055-074-TXZ180-259>262-151045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-East Cameron-Tyler-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 539 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-151045- Vermilion-Iberia-St. Mary- 539 AM CDT Tue Sep 14 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ201-216-151045- Hardin-Orange- 539 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ073-151045- West Cameron- 539 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ432-151045- Calcasieu Lake- 539 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ215-151045- Jefferson- 539 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ452-455-472-475-151045- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 539 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-450-470-151045- Sabine Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 539 AM CDT Tue Sep 14 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-151045- Vermilion Bay- 539 AM CDT Tue Sep 14 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A Small Craft Exercise Caution is in effect. Showers and thunderstorms from Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Small Craft Exercise Caution is in effect. Showers and thunderstorms from Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 14, 5:50 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TROPICAL STORM 4 SE SABINE PASS 29.69N 93.84W
09/14/2021 JEFFERSON TX C-MAN STATION
THE NOS TIDE GAGE AT TEXAS POINT RECORDED A WIND GUST TO
54 KNOTS OR 62 MPH.
&&
JOSEPH.RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:24 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 10 hr |
| Sep 14, 8:18 AM CDT | River Flood Warning | LCH | Hardin, Jefferson, Orange | 19 hr |
| Sep 14, 10:00 AM CDT | Wind Advisory | LCH | Hardin, Jasper, Newton | 9 hr |
| Sep 14, 2:01 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 35 hr |
| Sep 14, 3:46 PM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
| Sep 14, 4:03 PM CDT | Areal Flood Warning | LCH | Jefferson | 6 hr |
| Sep 14, 1:32 AM CDT | Tornado Warning | LCH | Cameron | 28 min |
| Sep 14, 8:28 AM CDT | River Flood Watch | LCH | Allen | 24 hr |
| Sep 14, 8:28 AM CDT | River Flood Warning | LCH | Rapides | 5 days |
| Sep 14, 8:28 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 5 days |
| Sep 14, 10:25 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Sep 14, 5:30 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
Nearby
River Flood Watches in Texas, 2021River Flood Watches in Louisiana, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.